View Single Post
Old 12-23-2008, 03:50 AM   #2
Chantal231 Chantal231 is offline
Senior Member
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 251
Chantal231 HB User
Re: HRT and monthly bleeding

Hi Osteo!

The regimen you are on will indeed cause a monthly bleed just like a period.

The prometrium is a good progesterone as it is bioidentical to the progesterone our bodies make. That said, it is not without side effects. When I took it it gave me horrible indigestion, nausea, reflux and dizziness.

If you do not want a period (and who does?) the best hormone therapy is called "continuous combined" where you are given a small amount of estrogen and progesterone each day. This will eventually cause your bleeds to stop. You can take it via pill form or patch. The patch is nice as it bypasses the stomach and liver directly though a small amount eventually makes its way through the liver.

Just remember as long as your uterus is intact it is very important to use/take a progestin as it protects the endometrium from overgrowth and possible malignancy.

Good luck.

Chantal

Last edited by Chantal231; 12-23-2008 at 03:54 AM. Reason: correct mistakes